MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 400MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 400MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.160S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Customer shared images of the impacted device.(b)(4).Manufacturing location: (b)(4).Manufacturing date: 07-apr-2016.Expiration date: 28-feb-2026.Part number: 04.037.160s, 11 mm/130 deg ti cann tfna 400 mm /right ¿ sterile.Lot number: h075160 (sterile).Lot quantity: 5.One piece was scrapped in cell at op #20, mill id, for a dimensional failure for length of notch.The remaining five pieces were 100% inspected for this feature and determined to be acceptable.Work order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, in process / inspect dimensional / final, met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, tfna assembly inspection, met all inspection acceptance criteria.Packaging label log lppf, lmd/lpf rev c was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 12393 supplied by ees (albuquerque) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.942.2, lock prong, 130 degree, tfna bp55.Lot number: 9859477.Lot quantity: 96.Purchased finished goods travelers met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended bp55.Lot number: 9937527.Lot quantity: 1,000.Work order travelers met all inspection acceptance criteria.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Material certification and certificate of conformance and quality history card supplied by smalley were reviewed and determined to be conforming.Part number: 04.037.912.3, tfna lock drive bp58.Lot number: h045784 quantity 2 / h063493 quantity 3.Lot quantity: 158 total (80 and 78).Nr-001487 was initiated against lot h045784 at op #50, inspect i, for and undersized diameter.Seventeen pieces were identified as nonconforming.The seventeen identified were reinspected by the qe using gage h0854 and were determined to be dimensionally and cosmetically acceptable.The disposition of the nr was ¿release from hold¿.One piece was scrapped in cell (lot h063493) at op #40, ultrasonic clean, after being dropped.One piece was scrapped in cell at op #70, final inspection, for unacceptable surface finish.Work order travelers met all inspection acceptance criteria apart from the pieces noted.Inspection sheets met all inspection acceptance criteria apart from the seventeen pieces noted against lot h045784.Part number: 21127, timoagri16.00 bp80.Lot number: 9970309.Lot quantity: 2,793 lbs.Certificate of analysis received from metalwerks pmb was reviewed and determined to be conforming.Lot summary report met all inspection acceptance criteria.Raw material receiving / put away checklist met all inspection acceptance criteria.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Customer quality investigation: the implant(s) was not returned, and the investigation will be completed based on the supplied images.The images was reviewed, and the complaint condition could be confirmed as the images showed an explanted nail that broke at the helical blade juncture.Additionally, the locking mechanism has separated from the implant.As the instrument(s) was not returned an as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation was performed, and no issues were noted.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on august 23, 2019, the patient underwent a hardware removal of a trochanteric femoral nail advanced (tfna) lag screw and nail, while a total hip prosthesis was being performed.Initially, the patient had a hip fracture fixed with a tfna nail on (b)(6) 2017, by another surgeon.The fracture healed but the patient's leg was short and had trouble walking, so the surgeon opted to perform a total hip procedure.Upon review of the x rays before the start of the procedure on (b)(6) 2019, it was noticed that the tfna nail was broken.The surgeon removed the lag screw and broken tfna nail successfully with an extraction hook and removal instruments.The procedure took approximately twenty-five to thirty (25-30) minutes.The surgeon then proceeded to perform the total hip procedure.Patient outcome is unknown.Concomitant device reported: unknown tfna lag screw (part#/lot# unknown, quantity 1), unknown locking screws (part#/lot#/quantity unknown).This complaint involves one (1) device.This report is for one (1) 11 mm/130 deg ti cann tfna 400 mm/right - sterile.This is report 1 of 1 for (b)(4).

Brand Name
11MM/130 DEG TI CANN TFNA 400MM/RIGHT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9100470
Report Number2939274-2019-60728
Device Sequence Number14128412
Product Code HSB
UDI-Device Identifier10886982096685
UDI-Public(01)10886982096685
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number04.037.160S
Device Catalogue Number04.037.160S
Device Lot NumberH075160
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2019
Initial Report FDA Received Date09/20/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight82